Your Health. Your Family. Your Choice.
Administered by: Other Purchased by: Other
Life Threatening? No
Write-up: This case was reported by a physician in the frame of a study and described the occurrence of intussusception in a 5-month-old male subject who was vaccinated with ROTARIX (GlaxoSmithKline). Concurrent medical conditions included gastro esophageal reflux. Previous vaccination included ROTARIX (GlaxoSmithKline, oral) given on 19 March 2008. On 14 May 2008, the subject received 2nd dose of ROTARIX (oral, lot number not provided). On 4 July 2008, 51 days after vaccination with ROTARIX, the subject experienced intussusception but there was no more information in the clinical chart. On 6 July 2008, 53 days after vaccination with ROTARIX, the subject was admitted at emergency room with diarrhea, hypoactivity, hyporexia, dehydration and decreased gastrointestinal peristalsis. 12 hours later, the patient showed bloody stools and rectal tact with expulsion of abundant blood. The subject was hospitalized and surgery was done on 7 July 2008. Intestinal invagination was corroborated and corrected by taxis with appendectomy, without complication. The patient was discharged in good clinical conditions on 9 July 2008. Laboratory test were performed on 7 July 2008 and showed the following results: Hemoglobin: 12.3 g/dl; Hematocrit: 35%; Platelets: 531000/mm3; PT: 11sec; PTT: 51 sec. The subject was treated with AMIKACINE, RANITIDINE, METAMIZOLE and CISAPRIDE. On 9 July 2008, the events were resolved. The physician considered the events were unrelated to vaccination with ROTARIX.
Copyright © 2019 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166